Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 13, 2020, 5:21 AM EST for Lamar County, Upson County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2020, 5:21 AM EST (10:21 UTC)
- Expired
- Jan 13, 2020, 6:00 AM EST
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Lamar County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WWUS82 KFFC 131021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EST Mon Jan 13 2020
GAZ068>071-079>081-131100-
Lamar GA-Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-Pike GA-
521 AM EST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...SOUTHWESTERN MONROE...
NORTHWESTERN TAYLOR...UPSON...NORTHWESTERN CRAWFORD...EASTERN TALBOT
AND SOUTHEASTERN PIKE COUNTIES UNTIL 600 AM EST...
At 521 AM EST...a strong thunderstorm was over Prattsburg, or 8 miles
northeast of Talbotton...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Barnesville, Roberta, Milner, Yatesville, Junction City,
Culloden, Aldora, Sunset Village, Lincoln Park, The Rock,
Russellville, Howard, Logtown, Salem, Prattsburg, Hannahs Mill, Big
Lazer Creek Wma, Wesley Church and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8445 3256 8449 3277 8452 3317 8416
3276 8390 3253 8445
TIME...MOT...LOC 1021Z 245DEG 24KT 3273 8440
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 13, 4:25 AM EST, 56 minutes earlier.
Area forecast discussion, Jan 13, 4:25 AM EST, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 425 AM EST Mon Jan 13 2020 .SHORT TERM /Today through Tuesday/... The short term period begins with the warm front moving slowly northward across the forecast area. Current radar shows a line of showers and thunderstorms extending along an axis along and south of the I-85 corridor along the leading edge of the frontal boundary. Thunderstorms within this line are not severe, but are nonetheless capable of producing locally heavy rainfall. The front, along with the showers and thunderstorms, will continue to slowly advance into north Georgia during the morning hours. Low clouds and reduced visibilities have furthermore developed in the areas behind and south of the warm front. Widespread fog is in place across portions of central Georgia, with some locations in the far southern tier of the forecast area experiencing dense fog with visibilities reduced to a quarter mile or less. As a result, a Dense Fog Advisory is in effect for those areas until 9 AM EST this morning. Persistent southwesterly flow aloft remains in place over the southeastern CONUS, keeping a warm, moist airmass over the region and contributing to dewpoint values in the low to mid 60s across most of north and central Georgia, and precipitable water values between 1.2" and 1.6". Later during the day today, the warm front will stall and become stationary across north Georgia, remaining draped across the area into Tuesday. Likely to categorical PoPs are expected ahead of the warm front, primarily across north Georgia through today and Tuesday, with progressively diminishing PoPs behind the front. Deep moisture and high dewpoints as a result of the southwesterly flow aloft remaining over the southeastern CONUS will allow for sufficient instability to warrant isolated to scattered thunderstorms where showers occur. Due to the continued warm and moist flow from the Gulf, temperatures will be well above climatological normals through the short term period. Low temperatures this morning are expected to range from the low 50s in far north Georgia to the low 60s in east-central Georgia. These temperatures are 20-28 degrees higher than the daily average across most of the forecast area. High temperatures today and Tuesday will range from the upper 60s in north Georgia to the upper 70s in east central Georgia, between 16-24 degrees above average area-wide. King .LONG TERM /Tuesday Night through Sunday/... Will be short and sweet here with the long term discussion given the ongoing overnight convection across the area. The long term period begins with a continued southern stream jet connection to the Pacific that will bring a great deal of moisture to the area for most of the week. Extended models in good agreement in high levels of deep layer moisture along with occasional shortwaves in zonal flow aloft temporarily increase rain chances. The best chances for rain will be Tue through early Thu with main precip axis meandering north and south through the forecast area. Enough instability present to warrant mainly isolated thunder chances through this period. Given antecedent conditions, certainly could be looking at additional flooding given persistent axis and possibility of training across the area. High bridging across the northern tier will shunt precip south of the area for Friday but yet another shortwave will bring another shot of precip ahead of a front to the area for Saturday. Deese && .AVIATION... 06Z Update... IFR/LIFR ceilings are in place over CSG/MCN and lowered ceilings and reduced visibilities are moving northward towards the metro sites. MVFR conditions will be in place at the ATL sites and AHN by 07-08Z, followed by IFR/LIFR ceilings and visibilities of 2-3 SM by 09-10Z. These conditions will persist through the remainder of the TAF cycle. SHRA will be possible through the overnight hours and into the morning Monday. Winds will remain light through the period at 6 kts or less, variable at times, but primarily E to SE. //ATL Confidence...06Z Update... Low to medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 61 72 62 / 90 70 60 60 Atlanta 68 62 70 63 / 90 70 70 50 Blairsville 65 56 66 58 / 80 90 90 60 Cartersville 67 60 70 61 / 80 80 80 60 Columbus 75 63 74 64 / 60 40 50 30 Gainesville 66 60 69 62 / 80 80 80 60 Macon 77 61 74 63 / 40 40 40 30 Rome 66 59 70 61 / 80 90 80 60 Peachtree City 70 62 72 62 / 80 60 70 50 Vidalia 79 63 78 62 / 40 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM EST this morning for the following zones: Bleckley...Chattahoochee...Crisp...Dodge...Dooly... Emanuel...Houston...Johnson...Laurens...Macon...Marion... Montgomery...Pulaski...Schley...Stewart...Sumter...Telfair... Toombs...Treutlen...Webster...Wheeler...Wilcox. && SHORT TERM...King LONG TERM....Deese AVIATION...King
Hazardous weather outlook, Jan 12, 8:34 PM EST, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 834 PM EST Sun Jan 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 834 PM EST Sun Jan 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Showers and a few thunderstorms are expected across portions of the area overnight as a warm front lifts northward over north and central Georgia. Any thunderstorms that develop should remain below severe limits. Also, areas of fog with patchy dense fog will be possible through the rest of the evening and overnight hours. Precautions should be taken in areas of reduced visibilities. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms will persist into Saturday as a frontal boundary remains stalled over north Georgia. Heavy rainfall could again lead to flooding concerns as soils will already be saturated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 12, 11:44 PM EST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1144 PM EST Sun Jan 12 2020
GAZ056-067>070-130530-
Lamar GA-Upson GA-Spalding GA-Meriwether GA-Pike GA-
1144 PM EST Sun Jan 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR...NORTHWESTERN
UPSON...SPALDING...EASTERN MERIWETHER AND PIKE COUNTIES UNTIL 1230 AM
EST...
At 1144 PM EST...a strong thunderstorm was over Hilltop, or near
Zebulon...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, Barnesville, Zebulon, Milner, Molena, Williamson, Orchard
Hill, Meansville, Aldora, Gay, East Griffin, Highland Mills,
Experiment, Hilltop, Walker Mill, Lifsey Springs, Hollonville, Rover,
Liberty Hill and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3334 8426 3326 8412 3320 8412 3306 8411
3294 8450 3312 8458
TIME...MOT...LOC 0444Z 244DEG 18KT 3309 8445
WIND...40MPHSpecial weather statement, Jan 13, 12:16 AM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1216 AM EST Mon Jan 13 2020
GAZ048-056>059-070-071-130600-
Butts GA-Lamar GA-Monroe GA-Jasper GA-Spalding GA-Newton GA-Henry GA-
1216 AM EST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTHEASTERN LAMAR...
NORTHERN MONROE...WESTERN JASPER...EASTERN SPALDING...SOUTHERN NEWTON
AND SOUTHEASTERN HENRY COUNTIES UNTIL 100 AM EST...
At 1215 AM EST...a strong thunderstorm was near Chappel Mill, or 7
miles east of Griffin...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, Jackson, Monticello, Locust Grove, Flovilla, Milner,
Jenkinsburg, Orchard Hill, East Griffin, Stewart, Turtle Cove,
Worthville, Walker Mill, McKibben, Chappel Mill, High Falls State
Park, Blount, Eudora, Liberty Hill and North Alcovy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3309 8417 3325 8428 3355 8383 3326 8363
TIME...MOT...LOC 0515Z 240DEG 26KT 3321 8415
WIND...40MPHSpecial weather statement, Jan 13, 12:53 AM EST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1253 AM EST Mon Jan 13 2020
GAZ048-049-058>060-130645-
Butts GA-Morgan GA-Putnam GA-Jasper GA-Newton GA-
1253 AM EST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUTTS...SOUTHERN
MORGAN...NORTHWESTERN PUTNAM...JASPER AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 145 AM EST...
At 1252 AM EST...a strong thunderstorm was near Turtle Cove, or near
Monticello...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Monticello, Newborn, Shady Dale, Buckhead, Turtle Cove,
Harmony, Godfrey, Rock Eagle 4-H Center, Central Georgia Experiment
Stn, Calvin, Farrar, Eudora, North Alcovy and McElheneys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8378 3338 8390 3369 8342 3342 8327
TIME...MOT...LOC 0552Z 240DEG 25KT 3334 8378
WIND...40MPHSpecial weather statement, Jan 13, 1:51 AM EST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 AM EST Mon Jan 13 2020
GAZ038-039-050-051-130730-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
151 AM EST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...WILKES...
SOUTHEASTERN OGLETHORPE AND NORTHEASTERN GREENE COUNTIES UNTIL 230 AM
EST...
At 151 AM EST...a strong thunderstorm was over Siloam, or near
Greensboro...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Greensboro, Crawfordville, Union Point, Tignall,
Woodville, White Plains, Siloam, Rayle, Delhi, Newtown, Danburg,
Lyneville, Carters Grove, Ficklin, Lundberg, Robinson, Metasville,
Daniel Springs and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3345 8309 3360 8321 3397 8264 3386 8261
3387 8258 3387 8257 3384 8258 3383 8260
3371 8253
TIME...MOT...LOC 0651Z 236DEG 35KT 3357 8308
WIND...40MPHSpecial weather statement, Jan 13, 5:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EST Mon Jan 13 2020
GAZ068>071-079>081-131100-
Lamar GA-Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-Pike GA-
521 AM EST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...SOUTHWESTERN MONROE...
NORTHWESTERN TAYLOR...UPSON...NORTHWESTERN CRAWFORD...EASTERN TALBOT
AND SOUTHEASTERN PIKE COUNTIES UNTIL 600 AM EST...
At 521 AM EST...a strong thunderstorm was over Prattsburg, or 8 miles
northeast of Talbotton...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Barnesville, Roberta, Milner, Yatesville, Junction City,
Culloden, Aldora, Sunset Village, Lincoln Park, The Rock,
Russellville, Howard, Logtown, Salem, Prattsburg, Hannahs Mill, Big
Lazer Creek Wma, Wesley Church and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8445 3256 8449 3277 8452 3317 8416
3276 8390 3253 8445
TIME...MOT...LOC 1021Z 245DEG 24KT 3273 8440
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 10:07 PM EST | Special Weather Statement | FFC | Hancock | 23 min |
| Jan 12, 11:10 PM EST | Special Weather Statement | FFC | Lamar, Meriwether, Pike | 35 min |
| Jan 12, 11:44 PM EST | Special Weather Statement | FFC | Lamar, Pike, Spalding | 46 min |
| Jan 13, 12:16 AM EST | Special Weather Statement | FFC | Butts, Jasper | 44 min |
| Jan 13, 12:53 AM EST | Special Weather Statement | FFC | Jasper, Morgan | 52 min |
| Jan 13, 1:34 AM EST | Dense Fog Advisory | FFC | Bleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 16 more | 7 hr |
| Jan 13, 1:51 AM EST | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 39 min |
| Jan 13, 2:41 AM EST | Flash Flood Warning | FFC | Greene, Taliaferro, Wilkes | 6 hr |
| Jan 13, 7:59 AM EST | Flash Flood Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding, Troup | 4 hr |
| Jan 13, 8:59 AM EST | Flash Flood Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 3 hr |
| Jan 13, 10:12 AM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more | 36 hr |
| Jan 13, 10:29 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 20 hr |
| Jan 13, 10:36 AM EST | River Flood Warning | FFC | Fayette, Spalding | 70 hr |
| Jan 13, 2:23 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Jan 13, 2:23 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 43 hr |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.